Harvard Health Blog

Stopping the vicious cycle of rebound headaches

By: Sait Ashina, MD, Contributor Rebound headaches, also known as medication overuse headaches, are caused by the frequent or excessive use of pain-relieving and/or antimigraine drugs to treat headache attacks that are already in progress. (Note that these are not the same as oral prophylactic or preventive medicines, which should be taken daily.) In other words, the same medications that initially relieve headache pain can themselves trigger subsequent headaches if they are used too often.…

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In